Arkiv för Matematik

  • Ark. Mat.
  • Volume 38, Number 2 (2000), 223-230.

On the Cauchy problem for finitely degenerate hyperbolic equations of second order

Ferruccio Colombini, Haruhisa Ishida, and Nicola Orrú

Full-text: Open access

Abstract

This paper is devoted to the study of the Cauchy problem in C and in the Gevrey classes for some second order degenerate hyperbolic equations with time dependent coefficients and lower order terms satisfying a suitable Levi condition.

Article information

Source
Ark. Mat., Volume 38, Number 2 (2000), 223-230.

Dates
Received: 10 May 1999
First available in Project Euclid: 31 January 2017

Permanent link to this document
https://projecteuclid.org/euclid.afm/1485898684

Digital Object Identifier
doi:10.1007/BF02384318

Mathematical Reviews number (MathSciNet)
MR1785400

Zentralblatt MATH identifier
1073.35145

Rights
2000 © Institut Mittag-Leffler

Citation

Colombini, Ferruccio; Ishida, Haruhisa; Orrú, Nicola. On the Cauchy problem for finitely degenerate hyperbolic equations of second order. Ark. Mat. 38 (2000), no. 2, 223--230. doi:10.1007/BF02384318. https://projecteuclid.org/euclid.afm/1485898684


Export citation

References

  • [CDS] Colombini, F., De Giorgi, E. and Spagnolo, S., Sur les équations hyperboliques avec des coefficients qui ne dépendent que du temps, Ann. Scuola Norm. Sup. Pisa Cl. Sci. 6 (1979), 511–559.
  • [CJS] Colombini, F., Jannelli, E. and Spagnolo, S., Well-posedness in Gevrey classes of the Cauchy problem for a non-strictly hyperbolic equation with coefficients depending on time, Ann. Scuola Norm. Sup. Pisa Cl. Sci. 10 (1983), 291–312.
  • [CS] Colombini, F. and Spagnolo, S., An example of a weakly hyperbolic Cauchy problem not well posed in C, Acta Math. 148 (1982), 243–253.
  • [H] Hörmander, L., The Analysis of Linear Partial Differential Operators I, 2nd ed., Grundlehren Math. Wiss. 256, Springer-Verlag, Berlin-Heidelberg, 1990.
  • [IO] Ishida, H. and Odai, H., The initial value problem for some degenerate hyperbolic equations of second order in Gevrey classes, Funkcial. Ekvac. 43 (2000), 71–85.
  • [I] Ivrii, V. Ja., Cauchy problem conditions for hyperbolic operators with characteristics of variable multiplicity for Gevrey classes, Sibirsk. Mat. Zh. 17 (1976), 1256–1270, 1437 (Russian). English transl.: Siberian Math. J. 17 (1976), 921–931.
  • [K] Kinoshita, T., On the wellposedness in the Gevrey classes of the Cauchy problem for weakly hyperbolic equations whose coefficients are Hölder continuous in t and degenerate in t=T, Rend. Sem. Mat. Univ. Padova 100 (1998), 81–96.
  • [M] Mizohata, S., On the Cauchy Problem, Notes and Reports in Math. in Sci. and Eng., Academic Press, Orlando, Fla.; Science Press, Beijing, 1985.
  • [N1] Nishitani, T., The Cauchy problem for weakly hyperbolic equations of second order, Comm. Partial Differential Equations 5 (1980), 1273–1296.
  • [N2] Nishitani, T., The effectively hyperbolic Cauchy problem, in The Hyperbolic Cauchy Problem (by Kajitani, K. and Nishitani, T.), Lecture Notes in Math. 1505, pp. 71–167, Springer-Verlag, Berlin-Heidelberg, 1991.